Thunderstorm Wind, Greer
- When
- August 7, 1:50 PM CST
- Where
- Greer County, 5 mi SE of Mangum
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.833, -99.433
The wind was measured by the Oklahoma mesonet.
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 7, 1:44 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT SUN AUG 7 2005 .DISCUSSION... ADEQUATE LOW LEVEL MOISTURE AND AFTERNOON HEATING... COMBINED WITH A WEAK UPPER LEVEL TROUGH AND THE LACK OF A SIGNIFICANT CAP HAS LED TO THE FORMATION OF SCATTERED SHOWERS AND TSTMS OVER PORTIONS OF THE AREA THIS AFTERNOON. MOST OF THIS ACTIVITY WILL DISSIPATE DURING THE EVENING HOURS. NOT A LOT OF CHANGE IS EXPECTED THE NEXT COUPLE OF DAYS ACROSS THE AREA EXCEPT THAT THE WEAK UPPER LEVEL TROUGH WILL TEND TO SHIFT SOUTH TOWARDS THE RED RIVER. THIS WILL GRADUALLY SHIFT THE WIDELY SCATTERED MAINLY AFTN/EVE SHWRS/TSTMS SOUTHWARD AS WELL. WILL ALL CONTINUE THE CURRENT FORECAST TREND OF ENDING SHWRS/TSTMS OVER THE SOUTH BEYOND WEDNESDAY AS THE WEAK UPPER SYSTEM SHIFTS SOUTH OUT OF THE AREA. ALTHOUGH... AN ISOLATED SHWR/TSTM WILL CONTINUE TO BE POSSIBLE THROUGH THE PERIOD AS THE UPPER RIDGE AXIS WILL BE EAST OF THE AREA. MEANWHILE... TEMPS SHOULD SHOW A GRADUAL WARM UP OF A FEW DEGREES THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 94 71 96 / 30 20 10 20 HOBART OK 70 95 70 98 / 40 20 20 20 WICHITA FALLS TX 72 94 71 97 / 30 20 20 20 GAGE OK 68 95 68 97 / 20 10 10 10 PONCA CITY OK 70 95 71 96 / 30 10 10 10 DURANT OK 73 94 72 96 / 20 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/32
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1127 AM CDT SUN AUG 7 2005
OKZ004>048-050>052-TXZ083>090-081200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS POSSIBLE THROUGH TONIGHT ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS. HOWEVER...NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT.
DISCUSSION...
WEAK DISTURBANCES IN THE ATMOSPHERE... ALONG WITH A SMALL AMOUNT OF
INSTABILITY... WILL AGAIN PROVIDE A GOOD CHANCE OF A FEW
THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STRONG GUSTY WINDS AND
HEAVY RAINS WILL BE POSSIBLE WITH ANY OF THE STORMS. HOWEVER... VERY
WEAK WINDS ALOFT... COMBINED WITH MODEST INSTABILITY... SHOULD
PREVENT MOST STORMS FROM BECOMING SEVERE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
CHANCES OF THUNDERSTORMS... WHICH WILL BE MAINLY OVER SOUTHERN
OKLAHOMA AND NORTH TEXAS... WILL SLOWLY DIMINISH THROUGH WEDNESDAY.
NO STORMS ARE EXPECTED FROM THURSDAY THROUGH SATURDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY...AUG 8.
MAXWELLThe Altus AFB radar (KFDR), 67 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
The wind was measured by the Oklahoma mesonet.
The majority of the wind damage occurred on the west side of town where a new tin roof was blown off a home. An outbuilding used as a fireworks stand was also damaged. A light pole was snapped in two. Numerous tree limbs and signs were also downed. An emergency manager, who was observing the storm, had his truck moved approximately 15 inches by the wind.
The damage was mainly in the north part of town. Large trees and tree limbs were downed. Two tall light poles on Perkins Road in the industrial area were also downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472864, 5472865, 5472866, 5472868, 5472867, 5472869.